bit of a vent on fatigue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

brit tuck
Regular Member


Date Joined Jun 2007
Total Posts : 143
   Posted 2/26/2009 12:20 AM (GMT -7)   
Hey everyone. It's been a little while since I've posted. I've been super busy with school and work for the legal clinic I've been involved in. But I thought I'd do a little post to kind of vent with what's been going on.

I started on Imuran in December and have been at the full dosage (150 mg) for about a month now. Next week I should officially be off the Entocort and really just depending on the Imuran. I also take Imipramine, Bentyl, monthly B12 injections and I'm supposed to be taking Vitamin D pills (because I'm Vitamin D deficient). I've tried 6MP in the past but it made me to nauseous. I'd been having some episodes of D when I first started the Imuran but I thought it was because I was tapering off the Entocort. Now I'm just having mostly normal BM's with some episodes of D thrown in. This would be great news if that's all that was going on. But I'm exhausted and it's only getting worse.

I don't know if it matters, but I have endometriosis as well and will hopefully be starting Depo Lupron when I think I have my Crohn's a bit more under control.

My most recent blood work from Monday shows that everything there is normal. I still have a high CRP count, but it's lessening each time. So that's good to hear. Now on to my bit of a vent...

I've really been trying to juggle being in law school and working in the legal clinic I'm in this semester. But over the past week or two my energy level has really dropped. I've been working out 5-6 days a week for the past month as well. It's nothing incredibly strenuous, mostly just walking with my friend for a few miles. I'm starting to train for the Team Challenge event and the first training session is the Saturday after this one. I'm not sure how I'll be able to manage it if my energy doesn't get better.

I don't know what to do because my blood work is normal. But I am just never rested. I get normal days of 7-8 hours of sleep and that's not enough. Then I get days where I'll sleep for 15-16 hours and even that's not enough. It's scary and frustrating. I shouldn't be sleeping this much and I know it. And it's not like I'm depressed or sad and that would be the cause of it. In fact, it's actually getting in the way with hanging out with friends. I was supposed to go to brunch with my friend last weekend before I met with my group for the clinic to work on our presentation. But I was so tired I had to cancel on him. I couldn't bring myself to tell my parents that I skipped out on brunch with a friend and now we're going with visitors from out of town to the place I said was delicious. I think I lied because I was ashamed to tell them how tired I really am especially when all my results are coming back normal. When I mentioned it to my GI doctor's PA she said it was possibly from being on the Entocort for so long and adding in the work outs. Another thing is that the bottom of my feet are so sore from my walks.. and my shoes haven't done this before and I haven't had them that long. I also get a weird bruise on the middle of my toe nail for no reason.

Anyways.. I just wanted to vent a bit and I felt like you would all understand more than most people. Hope you're all well.

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/26/2009 12:55 AM (GMT -7)   
Vent away, Brit. That's why we're here.

I hate to be the one to say it, Brit, but is it possible you're doing too much? It seems to me that your body is sending you some very clear signals to slow down and rest. Normal people can delay attending to those signals for a short while, but we don't have that luxury: our body will punish us very quickly if we overtax ourselves and ignore any warning signs.

It's also possible that you have some underlying problem that the doctors haven't been able to diagnose yet. Do they know about the bruise and the sore feet and any other odd symptoms you've experienced?

Hang in there.

Ivy.
Co-Moderator Crohn's Forum.


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 2/26/2009 8:56 AM (GMT -7)   
Imuran can cause alot of fatigue...
32 y/o male. Dx'ed in 1999. No surgeries.

Current meds: 25mg Methotrexate. 8mg prednisone. Udo's Choice Probiotics (30 billion).

Tried SCD, didn't work, now avoiding gluten and dairy.


HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 2/26/2009 10:31 AM (GMT -7)   
I just started Imuran and has been so fatigued that I have been falling asleep in my chair. I normally can make it until about three and then it starts to set in. I even found myself closing my eyes at the library last night while I was waiting for my son to finish looking, lol. I laugh because it reminds me of my dad. All of this is only after a mo on the drug at a low dose (50 mg)....my GI says it is normal though expecially with all the other drugs.

Have you tried melatonion? It is a natural alternative that my pharmacy tech says will just make me feel more sleepy (which after I am in bed it doesn't matter). It is to help promote a deeper sleep. I am giving it a shot:)

35/f   proud single mom of 2

Diagnosed with GERD/Acid Reflex 2002

Diagnosed with IBS 2007

Diagnosed with UC, then Crohn’s 2008

Current medications: Endcort 3mg 2X daily, Pentasa 2 500mg caps 2X daily, Prilosec 20 mg 2X daily (if needed), Probiotics, Calcuim/Mag/Vit.D. Flinstones multi with Iron and Vit. C 500mg daily


brit tuck
Regular Member


Date Joined Jun 2007
Total Posts : 143
   Posted 2/26/2009 2:23 PM (GMT -7)   
Ivy, I did mentioned to my doctor's PA about the bruising and being exhausted. She said that it was probably from being on Entocort for almost two years and that when I'm off it the two should go away. It is somewhat reassuring to hear from HM and Rider Fan that it might be from the Imuran instead. The bad news of that though would mean that it's not going to go away until I switch meds. Do the biologics also have the same sort of effect?

I have been trying to work out more because I'm really trying to lose weight. I'm not able to do some of the stuff other people can like eat salads or eat more raw veggies and fruits throughout the day because those seriously set off my D. So the one thing I feel like I can control is my ability to work out. But I'm just so tired that I don't even know if I can keep that up. I called my doctor's office today and left a message about it. I don't know if my PA just didn't understand or what happened. I won't be seeing my doctor until March 31st. He's a great doctor and spends so much time with you when you have appointments, but the problem is that means you have to wait a long time to get an appointment. I hope I hear back from them because I definitely don't think I can keep going like this.

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/26/2009 8:09 PM (GMT -7)   
These are long shots, but have you been checked for chronic fatigue and fibromyalgia (not that they are easy to diagnose)?

And yes, biologics can cause fatigue too. I don't know if there are any easy answers.
Co-Moderator Crohn's Forum.


brit tuck
Regular Member


Date Joined Jun 2007
Total Posts : 143
   Posted 2/26/2009 8:59 PM (GMT -7)   
I haven't been checked for those. How does one normally go about doing that? Through a primary care doctor or through a GI or a specialist? I wonder if it really is just from the Imuran. Because it's really only gotten really bad recently. I'll check those out though.

Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 2/26/2009 9:13 PM (GMT -7)   
Read everything you can about Lupron before you start it. It has a lot of side effects and they don't all go away when you stop taking the drug. It is not a cure for endometriosis, many women return to the same level of pain within a few months of stopping Lupron.

brit tuck
Regular Member


Date Joined Jun 2007
Total Posts : 143
   Posted 2/26/2009 9:22 PM (GMT -7)   
Thanks Dagger. I have read quite a bit about Lupron. I'm planning on taking it because the only other option for me was to have a third laparoscopy. And that would make it my third since 2004. Oh and I'm only 24. So this is a way to determine if it's just the endometriosis or if it's something else entirely. I've only committed to taking it for 6-8 months to start out with and will go from there. But I'm still waiting until I get my Crohn's somewhat more under control before I start adding something new in.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:17 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
163 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, Girlie, Nomar Lupron 4 Me, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer